Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Urticaria and angeoedema
    avatar
    skyy2blue posted:
    I have been getting hives for the last month. So bad that my lips, knuckles, bottom of my feet, eyelids, and tongue swell. I usually am covered from head to toe everynight starting between 7 and 9 pm. I really need to find what is causing these hives, I feel like I am going insane. I am also nursing my 8 month old and am concerned about what could be causing the hives, parasites? a virus?
    Reply
     
    avatar
    DUKE MEDICINE
    Gregory M Metz, MD responded:
    Sorry to hear about your rash and swelling. Take notes of what you eat, medications you are taking and any activities around the time of outbreaks to your doctor for review. There are numerous potential causes and your doctor can help look into these. Many times, an exact cause is not found but medications can be used to help decrease the severity or even block them from happening. Have you ever experienced anything like this before? Any new medications?
     
    avatar
    skyy2blue replied to Gregory M Metz, MD's response:
    I never have had hives before. My 12 year old son had them last year starting the same time of year mine did. Also a friend of mine got them the same time that I did. That is why I was thinking it was possibly parasites. I have not used anything new. No perfumes, foods, or medications. Although now I am using Claratine. But I am nursing my 9 month old and it seems to be drying up my milk. Anyway, thank you for gettng back to me.


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center